Can someone please tell me before I kill myself before i know it.
Can someone please tell me before I kill myself before i know it.
I don't think that it raises your HDL (good cholesterol)...Taking fish oil pills can..and you can get them OTC
There are some journals and articles which says that simvastatin may increase (although not much significant) good cholesterol. This increase is achieved by increasing the concentration of alpalipoprotein, a component of HDL. It is also stated that the increase in HDL by simvastatin is superior to that achieved by other statins like atorvastatin. Got this info from Lipids and Atherosclerosis Annual by Allan Gaw, James Shepherd.
No, simvastatin does not raise good cholesterol. I have taken it for a few years. It lowers total cholesterol and triglycerides, but has no effect on HDL
There is a lot of information about this medication online. My husband had been prescribed this as well as tricor. He came down with Guillian Barre Syndrome. After much research I read where taking the two together or even alone can cause muscle problems. I took him in and the doctor took him off of the tricor. These medications can be life savers but they can also be very dangerous. The risks out weighed the benefits for my husband. Now days we all need to inform ourselves. None of the doctors that treated him told me about the two medications causing problems when given together. So always research your medications. I'm still angry about him taking those two for so long knowing he had Guillian Barre.
Last edited by chell55; 10-03-2011 at 10:58 AM.
ABsolutely agree with @chell55 post above. Anytime another lipid lowering drug is added to one of the statins,,,even niacin , the risk of rhabdomyolysis increases greatly . This is the condition that results in muscle breakdown and why they tell you to immediately report any muscle pain . It can be really really dangerous resulting ultimately in kidney failure .
In answer to the original question regarding HDL levels . The statins are reported to be able to cause slight elevations in HDL , however it seems to not be true across the board by any means. Some will see small elevations, others wont and it may have alot to do with factors specific to each person ..such as diet, genetics , exercise level , etc.
They are good drugs , but can be dangerous
The way to raise HDl cholesterol is by consuming saturated fats, coconut oil is the best of these, along with fat from grass fed animals. Lowering LDl can be achieved by abandoning wheat products and cereals in general. You will be surprised at your results by diet alone without meds. Statins are harmful anyway.
I was scripted simvastatin for a long time. After doing lots of research, I decided I didn't want to take it anymore. I made a deal with my doc at the VA, I wanted to take slo-niacin and Traditional Supplements red yeast Rice. I said if it didn't lower my total and my bad and raise my good after 3 months, I would switch back. I am still taking the red yeast rice and the slo-niacin almost 2 years later. Not every red yeast rice will work, there are few that still are made the original way. Traditional Supplement brand is one that works. Also, no-flush niacin will not work. It is useless. You must use one of the type that does cause flushing. Slo-Niacin at 500mg twice a day is perfect for me. But you also must be careful and have your blood checked while doing this. It can be dangerous. but it also may work for you without taking a statin. Good luck.
Oh, and a BIG PS, take an aspirin (regular 325 mg) 30 minutes prior to taking the niacin and it will relieve the flush, tingling. I just chew one up and take it all at once with the niacin. Can't even tell I have taken anything.
I can resist everything except temptation ~ O. Wilde
Well my doctor asst. just called me and told me for the second time that my cholesterol levels are too high. So cause im seeing another doctor now she wants me to bring my readings to my new doctor to see what he thinks. The problem im having is the first test i did ,my doctor told me the numbers could not have been right, too high. So i got them done again and im being told there not normal again. So she wants me to bring my readings to my new doctor. I cant see my new doctor for another month cause he is on holidays.So what i need to know is are they the same numbers as before? Or are they a little better so i know i have a month to see him. So i asked my dr if she could give me a call so i know if the readings are the same or are they still sky high. Cause if there still sky high my doctor now has to bring up my medication for me before i see my new doctor within a month. I mean this is serious stuff. Maybe i dont have a month to see my new doctor. That might be to late for me. IM on 20mg of lipitor now, so mabe they need to put me on 40mg in the mean time. Anyway i should be getting a call from my doctor at some point today to tell me if the numbers are a little better or they the same. Its pretty important to me to know these things. Thanks for listening friends.
Don't sweat it guy! High cholesterol is indeed a problem but it's not likely going to do you in quickly, but if you have other risk factors as well (Smoking, diabetes, overweight, H/O heart disease, etc) than I can certainly understand your concerns. Did they tell you which of the numbers was out of range? HDL, LDL or Triglycerides?
I'm also assuming you were fasting before they drew blood for the cholesterol test. If not, that can throw off your numbers as well.
My physician here in the States always e-mails me copies of any lab results. I don't know what the laws are in Canada as concerns your health records, but I would think they wouldn't mind faxing or e-mailing you a copy of your lab results. You should keep these for reference anyway, it's useful to see your history so you and your doctor can decide what course of treatment is working best.
I hope you get your answer soon, because waiting for such things can be really frustrating. But don't panic until you have good reason to do so.
Offended? Off Topic? --->>>Click HERE to REPORT this POST!
*This post was auto-merged. The following text was added 13 minutes after the last post:*
Last edited by chris100; 07-03-2012 at 02:15 PM.
Yes it does raise good cholesterol called lipoprotein, all Statins do, but beware of the side effects of ANY Statin, the side effects outweigh the benefits a lot of the time. I took Simvastatin for several months and it irritated my gut so much I found it uncomfortable to eat much at all really, it also began to degenerate my muscles so I switched to Avorstatin, which was as bad for my gut, then I was put on Amaryl which slowly but surely half killed me, again with the gut problem, the connection wasn't spotted by my GP or Diabetes team for almost two years, during which my weight had dropped to 6 stone, I had contracted Neurapathy ( nerve end damage ) and muscle deterioration. The moment I came off the Amaryl I began to get better! I now take Ezetimibe and its worked fine for the last three years.
So please be careful which, if and which Statins you take and watch out for the side effects.
Best of luck
~ If you think people are Evil...Then you have never known Evil ~